Coping With Epilepsy EEG Centre For Neurofeedback
10% off neurofeedback training for CWE members - Tyrone, NC
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 11-02-2010, 11:23 AM
Joined the Party
 
Join Date: Mar 2010
Posts: 61
Thanks: 2
Thanked 0 Times in 0 Posts

Epilepsy, medication, or new neurological problem, or what else?


Sorry I haven't been here in quite a while.
So I will give a short review of my Epilepsy status.

I have Generalized Convulions, Unknown Convulsions( looks like a generalized seizure except I'm not unconscious), Simple Partials, and Complex Partials.

I take Depakote, Lamictal, and Keppra. I also take 1 micro gram of Folic Acid.

I was recently put on Depakote and I haven't had a convulsion in over 3 months(I usually have 1 convulsion a month)! I still have the Simple Partials and Complex Partials, though.

I used to be on a higher amount of Depakote when I first started taking it, but it made me really sick. So I was reduced and only taken at night, the medication was still successful though.

About 2 weeks ago, my neurologist decided to put me on the same amount I was already taking, in the morning too.
The only symptom(side-effect) I had so far was this weird feeling when my eyes were closed it felt like something was "spinning" around in my head or my eyes were turning moving side to side.

About a week after doing this, I woke up up one morning to the most bizzare feeling EVER!

My head was very tingly, I was off-balence and wobbly, I was very nauseous, and was frequently vomiting.
I could not lift my head back, look upwards, or lay on my back without vomiting. My head was limp and hard to move when I would stand up and hung down. The only time It was comfortable is when I would lay down on my side.
I also was having the symptom of the medication - except this time the symptom was also occuring when my eyes were open!
This horrible episode lasted for about 4 hours!

At the end of the day I had some bad diarrea and at night I became nauseous again, but I wasn't throwing up so I induced vomiting to relieve it and went to bed. I didn't take the pill the next morning, and felt great the next day. I stopped taking the morning pill.

I still have the same side-effect(the "spinning" in my head and eyes feeling like they're moving side to side when eyes are closed) of the Depakote.

But today, I had the side-effect around 11:30 AM today(kinda late!) - and it happend when my eyes were open too! Things really do look like they're turning side to side so I guess that's what my eyes are really doing.

Do you think this is still just a symptom of the Depakote or something worse? Sorry for the very long post, I just really want to know. Do I have another problem? If so or atleast sounds like some thing - PLEASE TELL ME!!!!!!!

Regards,

Stinkpot
Reply With Quote
  #2  
Old 11-02-2010, 01:41 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,421
Thanks: 943
Thanked 7,308 Times in 5,391 Posts
Hey Stinkpot --

Medication side effects are often worse or more pronounced when you're transitioning in dosage. In the last 2 weeks you've gone up and down and up again on the Depakote, so it is probably a culprit here. Your body may still be trying adjust to the changes in both directions. If you can tolerate the odd sensations for the time being, keep on doing what you're doing -- take notes, stay at the older dose and see what happens. If the side effects get progressively worse/intolerable, call your doc or go to the ER. But I've got my fingers-crossed that they start to get better as your body re-adjusts.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Epilepsy and other neurological disorders dfwtexas The Kitchen 8 04-09-2012 11:58 AM
I'm not taking my medication. Is this a problem? SaraT The Kitchen 12 08-06-2009 11:02 AM
Could epilepsy cause this problem? philippic The Foyer 10 01-18-2009 12:01 PM
neurological movement disorder & epilepsy angel The Kitchen 4 12-28-2007 05:37 PM


All times are GMT -5. The time now is 12:55 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.